Distributional solutions for damped wave equations
MetadataShow full metadata
This work presents results on solutions to the one-dimensional damped wave equation, also called telegrapher's equation, when the initial conditions are general distributions. We make a complete deduction of its fundamental solutions, both for positive and negative times. To obtain them we only use self-similarity arguments and distributional calculus, making no use of Fourier or Laplace transforms. We next use these fundamental solutions to prove both the existence and the uniqueness of solutions to the distributional initial value problem. As applications we recover the semi-group property for initial data in classical function spaces, and we find the probability distribution function for a recent financial model of evolution of prices.
CitationNualart, M. (2020). Distributional solutions for damped wave equations. Electronic Journal of Differential Equations, 2020(131), pp. 1-16.
This work is licensed under a Creative Commons Attribution 4.0 International License.